Alert archive / Georgia / Marine Weather Statements in 2006
Marine Weather Statement 21, NWS Charleston, SC
NWS Charleston, SC issued this marine weather statement at Jul 22, 2006, 6:27 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2006, 6:27 AM EDT (10:27 UTC)
- Expired
- Jul 22, 2006, 9:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
000 FZUS72 KCHS 221027 MWSCHS MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 627 AM EDT SAT JUL 22 2006 AMZ330-350-352-221300- /X.NEW.KCHS.MA.S.0021.060722T1027Z-060722T1300Z/ CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 627 AM EDT SAT JUL 22 2006 ...WATERSPOUTS POSSIBLE THIS MORNING... ATMOSPHERIC CONDITIONS WILL FAVOR THE DEVELOPMENT OF WATERSPOUTS ACROSS THE COASTAL WATERS OF SOUTHERN SOUTH CAROLINA THROUGH 9 AM. THE RISK FOR WATERSPOUTS WILL BE GREATEST FROM HUNTING ISLAND NORTH TO THE ENTRANCE TO THE SOUTH SANTEE RIVER...INCLUDING THE CHARLESTON HARBOR AND BULLS BAY. NEVER APPROACH A WATERSPOUT AS THEY CAN EASILY CAPSIZE BOATS. MARINERS ACROSS THE REGION SHOULD REMAIN ALERT FOR POSSIBLE WATERSPOUT ACTIVITY THIS MORNING. REPORT ALL WATERSPOUT SIGHTINGS TO THE COAST GUARD AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN CHARLESTON. YOU CAN ALSO RELAY YOUR REPORT DIRECTLY TO THE NATIONAL WEATHER SERVICE BY CALLING 1-888-383-2024. $$
What forecasters said that day
The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this marine weather statement went out at Jul 22, 3:15 AM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 22, 3:15 AM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 315 AM EDT SAT JUL 22 2006 .SHORT TERM /TODAY THROUGH MONDAY NIGHT/...THE UPPER RIDGE HAS BROKEN DOWN ACROSS THE AREA DUE TO A DEEPENING LONGWAVE TROUGH ACROSS THE OHIO VALLEY. A SERIES OF POTENT SHORTWAVES DIVING SE FROM THE NORTHERN PLAINS RESULTED IN SEVERAL IMPRESSIVE MCS/S YESTERDAY AFTERNOON AND EVENING...WITH THE REMNANTS OF ONE NOW AFFECTING THE WESTERN CAROLINAS. A COLD FRONT CURRENTLY STRETCHING FROM THE OHIO VALLEY SOUTHWEST THROUGH THE MID-MISSISSIPPI VALLEY WILL SLOWLY SINK TO THE SOUTHEAST TODAY...MAKING IT THROUGH THE APPALACHIANS DURING THE AFTERNOON. BOTH THE GFS AND WRF PROGS KEEP THE SHORTWAVE TROUGHS NORTH OF THE AREA THROUGHOUT THE DAY. HOWEVER...WE SHOULD DEVELOP PRETTY SIGNIFICANT INSTABILITY DURING THE AFTERNOON...WITH A SOUPY AIRMASS IN PLACE AND ADDITIONAL LLVL MOISTURE POOLING ALONG A ROBUST SEABREEZE. FALLING TEMPS ALOFT AHEAD OF THE APPROACHING TROUGH SHOULD YIELD MID-LEVEL LAPSE RATES OF AROUND 5.5 DEGREES OVER OUR INLAND AREAS TODAY. DECENT UPPER DIVERGENCE IS PROGGED BY THE WRF...AND TO A LESSER EXTENT THE GFS...MAINLY LATE TODAY. BASED ON THIS INFORMATION...EXPECT TWO INITIAL CONVECTIVE FOCI. ONE ACROSS INLAND PORTIONS OF SC AND GA WHERE SOME APPROACHING OUTFLOW BOUNDARIES FROM UPSTREAM CONVECTION SHOULD INTERACT WITH CAPES OF 1000-1500 J/KG. THE SECOND AREA BEING RIGHT ALONG THE COAST WHERE THE SEABREEZE BEGINS TO TREK INLAND. BY LATER IN THE AFTERNOON THROUGH THE EVENING...MOST LAND AREAS WILL SEE A GOOD CHANCE OF SHOWERS AND STORMS. A FEW SEVERE STORMS ARE DEFINITELY POSSIBLE...ESPECIALLY GIVEN THE SUBSTANTIAL DCAPE OF 1500-2000 J/KG EXPECTED. WILL CONTINUE WITH THE HIGH END CHANCE POPS TODAY BUT HAVE REFINED THE TIMING OF BEST CHCS. COLD FRONT WILL MAKE ITS WAY CLOSER TO THE CWA TONIGHT AND SUNDAY...EVENTUALLY STALLING ACROSS THE AREA. HIGH THETA-E AIR WILL REMAIN IN PLACE...THUS CONTINUED ELEVATED RAIN CHANCES ARE EXPECTED THROUGH MON NIGHT. THE COVERAGE SHOULD PROGRESSIVELY DECREASE AS THE FRONT WASHES OUT AND THE PRIMARY TRIGGERING MECHANISM REVERTS BACK TO THE SEABREEZE. ABUNDANT CLOUD COVER AND DECREASING THICKNESSES SHOULD PROVIDE A BRIEF REPRIEVE FROM THE HEAT SUN AND MON WITH HIGHS GENERALLY IN THE UPPER 80S. && .LONG TERM /TUESDAY THROUGH FRIDAY/...DID NOT MAKE ANY CHANGES TO THIS PERIOD OF THE FORECAST. && .AVIATION...VFR CONDITIONS WL PREVAIL THROUGH THE MRNG HRS...AFT WHICH THE FCST IS A BIT MORE COMPLICATED. SCATTERED TSTMS WL DVLP ALONG AND AHEAD OF A STRONG RESULTANT SEA BREEZE AFTN. THE BNDRY SHOULD CLR THE KCHS TERMINAL BY 20Z BUT WL REMAIN NEAR KSAV THROUGHOUT MOST OF THE AFTN. TSTMS WL MOST CERTAINTY BE NEAR BOTH TERMINALS TDA INTO THIS EVNG BUT IT REMAINS TO BE SEEN WHEN OR IF THIS ACTIVITY WL IMPACT EITHER TERMINAL DIRECTLY DUE TO MESOSCALE UNCERTAINTIES. SINCE THE SEA BREEZE WL CLR KSAV LAST WE BELIEVE THE BEST CHANCES FOR DIRECT IMPACTS WL BE THERE. A MENTION OF CB/S WAS MAINTAINED AT BOTH SITES THROUGH THE AFTN UNTIL CONVECTIVE TRENDS CAN BE PINNED DOWN LTR THIS MRNG. WE ARE ALSO MONITORING CONVECTION THAT IS FIRING ACROSS THE SC UPSTATE AND NRN GA ERLY THIS MRNG. IT DOES NOT APPEAR THAT THIS ACTIVITY WL IMPACT THE TERMINALS BUT WE WL CONTINUE TO MONITOR TRENDS OVR THE NXT FEW HRS. && .MARINE...A STRONG NOCTURNAL SURGE IS IN PROGRESS THIS MRNG WITH WNDS GENERALLY IN 15-20 KT RANGE ACROSS ALL BUT THE GA NEARSHORE WTRS WHERE SPEEDS ARE CLOSER TO 15 KT. A SIGNIFICANT DROP IN THE WNDS IS NOT XPCTD TDA AS A STRONG RESULTANT SEA BREEZE WL DVLP ALONG THE COAST. WNDS IN THE CHARLESTON HARBOR WL LIKELY BE IN THE 15-20 KT RANGE THIS AFTN THROUGH THIS EVNG IN THE WAKE OF THE SEA BREEZE SO WL HEADLINE SMALL CRAFT SHOULD EXERCISE CAUTION IN THE HARBOR WITH THE MRNG FCST PKG. ONE COULD ARGUE THAT THERE COULD BE SEVERAL HRS OF GUSTS IN EXCESS OF 20 KT BUT WL HOLD OFF ON ISSUING A SMALL CRAFT ADV FOR NOW AND LET THE DAY SHIFT MONITOR TRENDS THROUGHOUT THE MRNG. A SLY FLOW REGIME WL REMAIN IN PLACE THROUGH THE MIDDLE OF NXT WEEK WITH ATLC HIGH PRES CNTRD WELL TO THE E AND A WK FNT BNDRY TO THE W. THIS PATTERN TYPICALLY FAVORS DIURNAL SURGES DURING THE AFTN AND OVRNGT HRS AS HAS BEEN THE CASE OVR THE PAST FEW DAYS. SEAS ARE GENERALLY IN THE 3-4 FT RANGE THIS MRNG AND ARE PRIMARILY COMPRISED OF A MIXTURE OF NE AND SE SWELL PER 22/00Z SPECTRAL DATA. SEAS WL REMAIN IN THE 3-4 FT RANGE THROUGH TNGT THEN DIMINISH SLGTLY OVR THE SC/GA NEARSHORE WTRS FOR SUN-WED. && .RIP CURRENTS...THREE FOOT SWELLS COMBINED WITH BREEZY CONDITIONS ALONG THE BEACHES AND ADDED ASTRONOMICAL INFLUENCES FROM THE APRCHG NEW MOON ALL POINT TO A CONTINUED MODERATE RIP CURRENT RISK TDA. OF ADDED CONCERN IS THAT LOW TIDE WL OCCUR DURING THE ERLY-MID AFTN HRS...A TIME WHEN MANY PEOPLE WL MOST CERTAINLY BE AT THE BEACHES. RIP CURRENTS ARE NOTORIOUS FOR BEING STRONG SEVERAL HOURS ON EITHER SIDE OF LOW TIDE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JRL/ST
Hazardous weather outlook, Jul 22, 4:30 AM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 430 AM EDT SAT JUL 22 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-231000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 430 AM EDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF A FEW SEVERE THUNDERSTORMS ACROSS SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA THIS AFTERNOON AND EVENING. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. REFER TO THE SEVERE WEATHER OUTLOOK ISSUED BY THIS OFFICE FOR MORE INFORMATION. .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. REFER TO THE LATEST SURF ZONE FORECAST FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. .RIP CURRENTS...AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EVENING. JRL
In the hours before
Special weather statement, Jul 22, 4:24 AM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 424 AM EDT SAT JUL 22 2006 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-222100- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER 424 AM EDT SAT JUL 22 2006 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... A COLD FRONT WILL APPROACH THE AREA FROM THE WEST TODAY. AHEAD OF THE FRONT...A WARM AND HUMID AIR MASS WILL REMAIN IN PLACE. THIS COMBINATION SHOULD YIELD SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA. SOME OF THE STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL LARGER THAN PENNIES. FREQUENT CLOUD-TO-GROUND LIGHTNING IS POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON. JRL
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 10:57 AM EDT | Special Marine Warning | CHS | 63 min | |
| Jul 22, 4:36 PM EDT | Severe Thunderstorm Warning | CHS | Candler | 54 min |
| Jul 22, 4:43 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch | 62 min |
| Jul 22, 5:56 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 64 min |
| Jul 22, 6:46 PM EDT | Severe Thunderstorm Warning | CHS | Hampton | 31 min |
Nearby
Marine Weather Statements in Georgia, 2006Every marine weather statement in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.